Table of Contents
International Journal of Statistical Mechanics
Volume 2014, Article ID 136829, 13 pages
http://dx.doi.org/10.1155/2014/136829
Research Article

The Statistical Mechanics of Random Set Packing and a Generalization of the Karp-Sipser Algorithm

1Dipartimento di Fisica, Università “La Sapienza”, Piazzale Aldo Moro 2, 00185 Rome, Italy
2Dipartimento di Fisica, INFN-Sezione di Roma1, CNR-IPCF UOS Roma Kerberos, Università “La Sapienza”, Piazzale Aldo Moro 2, 00185 Rome, Italy

Received 19 November 2013; Accepted 8 January 2014; Published 10 March 2014

Academic Editor: Hyunggyu Park

Copyright © 2014 C. Lucibello and F. Ricci-Tersenghi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Micali and V. V. Vazirani, “An O(vvcE) algoithm for finding maximum matching in general graphs,” in Proceedings of the 21st Annual IEEE Symposium on Foundations of Computer Science, pp. 17–27, 1980.
  2. N. Alon, J.-H. Kim, and J. Spencer, “Nearly perfect matchings in regular simple hypergraphs,” Israel Journal of Mathematics, vol. 100, pp. 171–187, 1997. View at Google Scholar · View at Scopus
  3. Z. Füredi, J. Kahn, and P. D. Seymu, “On the fractional matching polytope of a hypergraph,” Combinatorica, vol. 13, no. 2, pp. 167–180, 1993. View at Publisher · View at Google Scholar
  4. Y. H. Chan and L. C. Lau, “On linear and semidefinite programming relaxations for hypergraph matching,” Mathematical Programming, vol. 135, pp. 123–148, 2011. View at Publisher · View at Google Scholar
  5. V. Rödl and L. Thoma, “Asymptotic packing and the random greedy algorithm,” Random Structures & Algorithms, vol. 8, no. 3, pp. 161–177, 1996. View at Google Scholar
  6. M. M. Halldórsson, “Approximations of weighted independent set and hereditary subset problems,” Journal of Graph Algorithms and Applications, vol. 4, no. 1, pp. 1–6, 2000. View at Publisher · View at Google Scholar
  7. E. Hazan, S. Safra, and O. Schwartz, “On the complexity of approximating K-set packing,” Computational Complexity, vol. 15, no. 1, pp. 20–39, 2006. View at Publisher · View at Google Scholar · View at Scopus
  8. R. M. Karp and M. Sipser, “Maximum matchings in sparse random graphs,” in Proceedings of the 22nd Annual Symposium on Foundations of Computer Science, vol. 12, pp. 364–375, IEEE Computer Society, 1981. View at Publisher · View at Google Scholar
  9. N. C. Wormald, “The differential equation method for random graph processes and greedy algorithms,” in Lectures on Approximation and Randomized Algorithms, pp. 73–155, 1999. View at Google Scholar
  10. G. Parisi and M. Mézard, “Replicas and optimization,” Journal de Physique Lettres, vol. 46, no. 17, pp. 771–778, 1985. View at Google Scholar · View at Scopus
  11. G. Parisi and M. Mézard, “A replica analysis of the travelling salesman problem,” Journal de Physique, vol. 47, pp. 1285–1296, 1986. View at Publisher · View at Google Scholar
  12. H. Zhou and Z.-C. Ou-Yang, “Maximum matching on random graphs,” In press, http://arxiv.org/abs/cond-mat/0309348.
  13. L. Zdeborová and M. Mézard, “The number of matchings in random graphs,” Journal of Statistical Mechanics, vol. 2006, Article ID P05003, 2006. View at Publisher · View at Google Scholar
  14. L. Dallasta, A. Ramezanpour, and P. Pin, “Statistical mechanics of maximal independent sets,” Physical Review E, vol. 80, Article ID 061136, 2009. View at Publisher · View at Google Scholar
  15. M. Mézard and M. Tarzia, “Statistical mechanics of the hitting set problem,” Physical Review E, vol. 76, no. 4, Article ID 041124, 10 pages, 2007. View at Publisher · View at Google Scholar
  16. M. Weigt and A. K. Hartmann, “Glassy behavior induced by geometrical frustration in a hard-core lattice-gas model,” Europhysics Letters (EPL), vol. 62, Article ID 021005, p. 533, 2003. View at Publisher · View at Google Scholar
  17. H. Hansen-Goos and M. Weigt, “A hard-sphere model on generalized bethe lattices: statics,” Journal of Statistical Mechanics, vol. 2005, Article ID P04006, 2005. View at Publisher · View at Google Scholar
  18. F. R. Kschischang, B. J. Frey, and H.-A. Loeliger, “Factor graphs and the sum-product algorithm,” IEEE Transactions on Information Theory, vol. 47, no. 2, pp. 498–519, 2001. View at Publisher · View at Google Scholar · View at Scopus
  19. A. Montanari and M. Mézard, Information, Physics and Computation, Oxford University Press, 2009.
  20. G. Parisi, M. Mézard, and M. A. Virasoro, Spin Glass Theory and Beyond, World Scientific, Singapore, 1987.
  21. M. Mézard and G. Parisi, “The cavity method at zero temperature,” Journal of Statistical Physics, vol. 22, no. 1-2, pp. 1–34, 2003. View at Publisher · View at Google Scholar
  22. D. Gamarnik, T. Nowicki, and G. Swirszcz, “Maximum weight independent sets and matchings in sparse random graphs. Exact results using the local weak convergence method,” Random Structures and Algorithms, vol. 28, no. 1, pp. 76–106, 2006. View at Publisher · View at Google Scholar · View at Scopus
  23. A. Montanari, G. Parisi, and F. Ricci-Tersenghi, “Instability of one-step replica-symmetry-broken phase in satisfiability problems,” Journal of Physics A, vol. 37, no. 6, p. 2073, 2004. View at Publisher · View at Google Scholar
  24. F. Krzakala, A. Montanari, F. Ricci-Tersenghi, G. Semerjian, and L. Zdeborová, “Gibbs states and the set of solutions of random constraint satisfaction problems,” Proceedings of the National Academy of Sciences of the United States of America, vol. 104, no. 25, pp. 10318–10323, 2007. View at Publisher · View at Google Scholar · View at Scopus
  25. M. Mézard, F. Ricci-Tersenghi, and R. Zecchina, “Two solutions to diluted p-spin models and XORSAT problems,” Journal of Statistical Physics, vol. 111, no. 3-4, pp. 505–533, 2002. View at Publisher · View at Google Scholar
  26. G. Semerjian, “On the freezing of variables in random constraint satisfaction problems,” Journal of Statistical Physics, vol. 130, no. 2, pp. 251–293, 2008. View at Publisher · View at Google Scholar
  27. M. Mézard and G. Parisi, “The bethe lattice spin glass revisited,” The European Physical Journal B, vol. 20, no. 2, pp. 217–233, 2001. View at Publisher · View at Google Scholar
  28. S. Tsukiyama, M. Ide, H. Ariyoshi, and I. Shirakawa, “A new algorithm for generating all the maximal independent sets,” SIAM Journal on Computing, vol. 6, no. 3, pp. 505–517, 1977. View at Publisher · View at Google Scholar
  29. G. Csárdi and T. Nepusz, “The igraph software package for complex network research,” InterJournal, Complex Systems, p. 1695, 2006. View at Google Scholar
  30. N. C. Wormald, “Models of random regular graphs,” in Surveys in Combinatorics, London Mathematical Society Lecture Note, pp. 239–298, 1999. View at Google Scholar
  31. S. Takabe and K. Hukushima, “Minimum vertex cover problems on random hypergraphs: replica symmetric solution and a leaf removal algorithm,” In press, http://arxiv.org/abs/1301.5769.
  32. S. Sanghavi, D. Shah, and A. S. Willsky, “Message passing for maximum weight independent set,” IEEE Transactions on Information Theory, vol. 55, no. 11, pp. 4822–4834, 2009. View at Publisher · View at Google Scholar · View at Scopus
  33. M. Weigt and H. Zhou, “Message passing for vertex covers,” Physical Review E, vol. 74, Article ID 046110, 19 pages, 2006. View at Publisher · View at Google Scholar